Original email for context: I skipped my shot yesterday and am going back to 125iu today. I started with 175iu with complete misery, then was told to go straight to 125iu through online medical advice. Went to 150iu instead for one day and two days on 125iu. I have eaten slightly more protein and vegetables as the hunger has been unbearable. The last three nights I had a super hard time sleeping through the night because of hunger. Hoping the 125 will be better after skip day. Is excessive hunger in the middle of the night mean anything special?
Of course, definitely go through my complete guide on hCG dosage to troubleshoot, but let me see if I can think of anything special to notate here.
So what I’m getting here so far, day by day your dosages have been:
175iu, 150iu, 125iu, 125iu, skip day, tomorrow planning on 125iu. Right?
I think what I’m wondering is do you feel any less hungry at all on the 125iu so far as the 175iu? Or is the hunger just as bad all the time? That part I can’t tell. It sounds like you are quite hungry pretty much all the time. I also don’t know what day of the VLCD it is for you as that have a bearing. From your message, it sounds like potentially you are day 5 or 6.
Really excessive hunger usually does indicate the dosing is off, but during the first week of the protocol a few things can still cause you to be hungry, no matter the dose you are on:
- Adjusting to the diet takes a few days
- If you loaded “dirty” in the sense of eating whatever sugary carby goods you wanted, this can sometimes cause extra hunger as you are now going through carb withdrawal. One way to vastly improve that particular experience is to clean load.
If you were pretty much just as ravenous last night, after 2 days on 125iu, I think it’s unlikely 125iu is the right dosing for you- I think by now you would have noticed some significant improvement. This either means that:
- You need a lower dosing still – this is common for women in menopause/peri-menopause – my dosage article I linked to above details this and the dosings out for you. This is not too common outside of this scenario so if you are not in these stages of life this seems less likely to be the problem.
- You need a higher dosing than 175iu. This could be the case too, since it sounds like you are hungry all day and all night- the problem could be just not enough hCG so you simply feel uncomfortable all day long.
- A possible higher-potency cause. Pharmacies have a variance of potency the vials are allowed to have- sometimes this might mean a batch of vials has greater than 100% potency- if that happens, and you have a vial of say, 115% potency, that would mean that when you inject what you think is say 125iu’s, your true effective dose is actually more (5,000iu vial x 1.15 (115%) = actually 5,750iu’s in the vial / 40 (number of 125iu doses there normally are in the vial) = 143iu’s is actually what you are getting in this case). I don’t think this the usual problem, but it’s certainly possible, and then what this means is that lowering your dose further may indeed be the trick.
You are skipping your dose today, so if you don’t feel drastically better by this evening, then this seems likely that your issue is not needing a lower dosage.
Ultimately this is what will help you know what to do next:
If on your skip day you feel much better by evening – you likely need less hCG
If on your skip day your hunger doesn’t improve – you likely need more hCG – and higher than your starting dose that you felt hungry on. While rare, some people do indeed need 200-250ius of hCG.
As you can see there is no way around this but to experiment, but sometimes we do have little clues that help us at least know which way to head. Also if you continue to struggle with sleep on hCG, there are few supplements that can be quite helpful for this:
I hope this helps a little!